Alert archive / New Mexico / High Wind Warnings in 2009
High Wind Warning 35, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind warning at Nov 13, 2009, 9:00 AM MST for Eddy County, New Mexico. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 13, 2009, 9:00 AM MST (16:00 UTC)
- Expired
- Nov 13, 2009, 7:21 PM MST
- In force
- 10 hr
- Issued by
- NWS Midland/Odessa, TX
County Eddy County, NM
The radar
The Holloman AFB radar (KHDX), 183 km from the middle of the area, began a volume at 16:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 4.0 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1849 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 145 m²/s²
- 0-3 km storm-relative helicity
- 245 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KMAF 131600 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1000 AM CST FRI NOV 13 2009 ...STRONG WINDS ARE EXPECTED ACROSS THE GUADALUPE MOUNTAINS TODAY AND TONIGHT... A STRONG UPPER LEVEL STORM SYSTEM APPROACHING THE AREA WILL RESULT IN HIGH WINDS ACROSS THE GUADALUPE MOUNTAINS TODAY AND TONIGHT...AS MID LEVEL WINDS INCREASE IN ADVANCE OF THE STORM SYSTEM. THE STRONGEST WINDS WILL IMPACT THE HIGHER ELEVATIONS OF THE GUADALUPE MOUNTAINS...AND AREAS SUCH AS GAPS AND PASSES. THE WINDS SHOULD BEGIN TO DIMINISH LATE TONIGHT. NMZ027-TXZ258-140000- /O.NEW.KMAF.HW.W.0035.091113T1600Z-091114T0300Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...PINE SPRINGS 900 AM MST FRI NOV 13 2009 ...HIGH WIND WARNING IN EFFECT UNTIL 8 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WARNING FOR THE GUADALUPE MOUNTAINS...WHICH IS IN EFFECT UNTIL 8 PM MST THIS EVENING. WEST TO SOUTHWEST WINDS OF 30 TO 40 MPH...WITH GUSTS NEAR 60 MPH ARE EXPECTED IN THE GUADALUPE MOUNTAINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
2 follow-up statements
000 WWUS74 KMAF 131957 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 157 PM CST FRI NOV 13 2009 ...STRONG WINDS ARE EXPECTED ACROSS PARTS OF THE GUADALUPE MOUNTAINS TODAY AND TONIGHT... .A STRONG UPPER LEVEL STORM SYSTEM APPROACHING THE AREA WILL FAVOR HIGH WINDS ACROSS THE MORE FAVORED PARTS OF THE GUADALUPE MOUNTAINS TODAY AND TONIGHT. THE STRONGEST WINDS WILL IMPACT THE HIGHER ELEVATIONS OF THE GUADALUPE MOUNTAINS MAINLY ABOVE 6000 FT...AND AREAS SUCH AS GAPS AND PASSES. THE WINDS SHOULD BEGIN TO DIMINISH LATE TONIGHT. NMZ027-TXZ258-140300- /O.CON.KMAF.HW.W.0035.000000T0000Z-091114T0300Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...PINE SPRINGS 1257 PM MST FRI NOV 13 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. WEST TO SOUTHWEST WINDS OF 30 TO 40 MPH...WITH GUSTS NEAR 60 MPH ARE EXPECTED IN THE HIGHER ELEVATIONS OF GUADALUPE MOUNTAINS AS WELL AS FAVORED GAPS AND PASSES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
000 WWUS74 KMAF 140221 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 821 PM CST FRI NOV 13 2009 NMZ027-TXZ258-140330- /O.CAN.KMAF.HW.W.0035.000000T0000Z-091114T0300Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...PINE SPRINGS 721 PM MST FRI NOV 13 2009 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS CANCELLED THE HIGH WIND WARNING. ALTHOUGH GUSTY WEST WINDS WILL CONTINUE THROUGH THIS EVENING ACROSS THE GUADALUPE MOUNTAINS ABOVE 6500 FEET...HIGH WINDS ARE NO LONGER EXPECTED. THEREFORE...THE HIGH WIND WARNING HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Nov 13, 4:53 AM MST, 4 hours 7 minutes earlier.
Area forecast discussion, Nov 13, 4:53 AM MST, 4 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 553 AM CST FRI NOV 13 2009 .DISCUSSION... LATEST AVIATION DISCUSSION INCLUDED BELOW. && .AVIATION... VFR CONDITIONS WILL PREVAIL AREAWIDE TODAY AND TONIGHT. SOUTH TO SOUTHWEST WINDS AROUND 10 MPH WILL INCREASE TO AT LEAST 15 TO 20KT SUSTAINED THIS AFTERNOON...WITH SOME GUSTS NEAR 30KT. WINDS WILL CONTINUE OUT OF THE SOUTHWEST THIS EVENING...BUT DIMINISH TO AROUND 10KT BY 14/00Z. 67 && .PREV DISCUSSION... /ISSUED 300 AM CST FRI NOV 13 2009/ DISCUSSION... WATER VAPOR IMAGERY SHOWS UPPER LEVEL RIDGE AXIS HAS SHIFTED TO SOUTHERN/EAST TEXAS IN RESPONSE TO INCOMING UPPER TROUGH...NOW EXTENDING FROM MT SW TO SOCAL...W/A GOOD FETCH OF SUBTROPICAL MOISTURE BETWEEN IT AND CENTRAL TEXAS. AT THE SFC...LEESIDE TROUGHING THAT BEGAN YESTERDAY HAS STRENGTHENED AND SUNK SOUTHWARD ALONG THE FRONT RANGE TO SE CO...AND WILL RESULT IN INCREASING SOUTHWEST WINDS THROUGH THE GUADALUPE...DELAWARE...AND APACHE MTNS TODAY. HOWEVER...CONSIDERING NAM MOUNTAIN WAVE SIGNATURE PROGS THROUGH THE GUADALUPES...AND LACK OF A TIGHTER H7 GRADIENT...WINDS SHOULD STAY JUST BELOW NPW CRITERIA. REGARDING THE TRACK AND TIMING OF THE UPPER TROUGH SUNDAY/SUNDAY NIGHT...THE NAM...ECMWF...AND SREF ARE CONVERGING ON CENTRAL KS BY 12Z MONDAY...WHILE THE STILL-OUTLYING GFS LAGS IN THE SE TEXAS PANHANDLE. EVEN ASSUMING THE WORSE CASE SCENARIO USING THE GFS...NPW CRITERIA FOR MTN WINDS WOULD STILL BE A STRUGGLE TO MEET...ALTHOUGH WINDY CONDITIONS WILL PERSIST THRU THE WEEKEND. ALSO...GIVEN THE LATEST TRACK PROGS...CHANCES OF SHOWERS WILL BE MINIMAL AND CONFINED TO THE NORTHERN FRINGES OF THE FA. FOR TEMPS...TODAY WILL BE THE WARMEST DAY...WELL ABOVE NORMAL...BEFORE THICKNESSES DECREASE W/THE APPROACH OF THE TROUGH. FRONT IS DUE IN SUNDAY EVENING...W/MODELS AND GUIDANCE HAVING TRENDED COOLER OVER THE PAST 24 HRS. THIS PUTS TEMPS BELOW NORMAL THRU MIDWEEK...TO NEAR NORMAL BY THURSDAY. && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 99
Hazardous weather outlook, Nov 13, 1:38 AM MST, 7 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 238 AM CST FRI NOV 13 2009 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-140845- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 238 AM CST FRI NOV 13 2009 /138 AM MST FRI NOV 13 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT WINDS WILL BEGIN TO INCREASE ACROSS THE GUADALUPE MOUNTAINS TODAY. SOUTHWEST WINDS COULD EXCEED 35 MPH AT TIMES WITH GUSTS AS HIGH AS 55 MPH...ESPECIALLY THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SOUTHWEST WINDS WILL CONTINUE TO BE ELEVATED IN THE GUADALUPE MOUNTAINS SATURDAY. WIND SPEEDS OF 30 TO 40 MPH...AND GUSTS AROUND 55 MPH...WILL BE POSSIBLE ESPECIALLY DURING THE AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
Nearby
High Wind Warnings in New Mexico, 2009High Wind Warnings in Texas, 2009Every high wind warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.